Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 7, NWS Brownsville, TX

February 26, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 26, 2009, 12:54 AM CST for 4 counties in Texas. It took effect at Feb 26, 2009, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 12:54 AM CST (06:54 UTC)
In effect from
Feb 26, 2009, 11:00 AM CST
Expired
Feb 26, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-601 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 260654
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1254 AM CST THU FEB 26 2009

...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS...

.AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING
LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN
STRONG THROUGH THIS EVENING.

TXZ251-254>257-270000-
/O.NEW.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1254 AM CST THU FEB 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING
LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN
STRONG THROUGH THIS EVENING. WINDS SPEEDS OF 25 TO 35 MPH WITH
HIGHER GUSTS TO 40 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$
1 follow-up statement
000 
WWUS74 KBRO 261519
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
919 AM CST THU FEB 26 2009

...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS...

.AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING
LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN
STRONG THROUGH THIS EVENING.

TXZ253-270000-
/O.EXA.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
919 AM CST THU FEB 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHEAST TO SOUTH WINDS INCREASE LATE THIS MORNING AND AFTERNOON
REACHING 25 TO 35 MPH MAINLY ACROSS EASTERN HIDALGO COUNTY. SOUTH
WINDS TO SLOWLY DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

TXZ251-254>257-270000-
/O.CON.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
919 AM CST THU FEB 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHEAST TO SOUTH WINDS INCREASE LATE THIS MORNING AND AFTERNOON
REACHING 25 TO 35 MPH WITH SOME GUSTS NEAR 40 MPH. THE IMMEDIATE
COASTAL AREA ESPECIALLY SOUTH PADRE ISLAND COULD ONLY REACH 20 TO
30 MPH. SOUTH WINDS TO REMAIN STRONG INTO THE EVENING HOURS BUT
DIMINISH BELOW 25 MPH BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$


GB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:30 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 25, 8:30 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST WED FEB 25 2009

.DISCUSSION...THE WINDS HAVE DECREASED TO BELOW RED FLAG WARNING
CRITERIA THIS EVENING...THEREFORE CANCELLED THE RED FLAG WARNING.
WILL ISSUE A RED FLAG WARNING FOR THURSDAY AS THE PRESSURE GRADIENT
WILL CONTINUE TO BE TIGHT WITH LOW PRESSURE MOVING ACROSS THE GREAT
PLAINS.  TEMPERATURES WILL CONTINUE TO WARM TO ABOVE NORMAL READINGS
THROUGH THE END OF THE WEEK.  WINDS WILL BE STRONG ONCE AGAIN ON
FRIDAY AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE GREAT
PLAINS.  A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS ON SATURDAY
CAUSING COOLER TEMPERATURES AND GUSTY NORTH WINDS IN ITS WAKE.
PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.  PREVIOUS
FORECAST PACKAGE LOOKS GOOD AT THIS TIME.
&&

.MARINE...AT 7PM BUOY020 REPORTED SOUTHEAST WINDS AT 19KTS AND SEAS
5.5 FEET. LLVL JET ALREADY SETTING UP ALONG THE COAST SHOULD
CONTINUE TO MIX DOWN OVER MARINE AREAS OVERNIGHT TONIGHT. MOST AREAS
SHOULD SEE CONTINUED SUSTAINED WINDS AROUND 20 KNOTS THROUGH THE
NIGHT. SCA HAS BEEN EXTENDED FOR ALL MARINE ZONES THROUGH TOMORROW
EVENING. THE COLD FRONT THIS WEEKEND IS STILL EXPECTED TO BRING A
BRISK NORTH WIND IN ITS WAKE...WITH WINDS AROUND 25 KNOTS AND SEAS 7
TO 10 FEET OFFSHORE. TIMING IS STILL AN ISSUE...BUT MODELS ARE MORE
CONFIDENT THAT THE FRONT WILL INDEED PASS. SCA WILL AGAIN BE NEEDED
AT THAT TIME.
&&

.AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH MOSTLY
CLEAR SKIES. WINDS WILL BE GUSTY...WITH SFC WINDS TONIGHT AROUND
15KTS AND A LLVL JET OF 40 TO 50 KTS BETWEEN 2 AND 3KFT. WINDY
CONDITIONS EXPECTED TOMORROW WITH SOUTHERLY SFC WINDS SUSTAINED 25
KTS GUSTING BETWEEN 30 AND 35...POSSIBLY BRIEFLY REACHING 40.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 8 AM TO 9 PM CST ON THURSDAY FOR
TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THURSDAY FOR
GMZ130-132-135-150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS.........65
MARINE/AVIATION/MESO...64
Hazardous weather outlook, Feb 25, 8:26 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CST WED FEB 25 2009

TXZ248>257-261200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
826 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE RISK OF WILDFIRES AND ERRATIC FIRE BEHAVIOR CONTINUES TOMORROW
AS WINDS OF 25 TO 30 MILES PER HOUR DEVELOP. HIGHER TEMPERATURES
WILL LEAD TO LOWER RELATIVE HUMIDITY VALUES REACHING 25 TO 35
PERCENT DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-261200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
826 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL THE COASTAL WATERS
FOR WINDS OF 20 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL CONTINUE TOMORROW AS WINDS OF 20 TO 25
KNOTS CONTINUE TO RACE NORTHWARD ACROSS THE NORTHWEST GULF. THIS
WILL ALSO INCREASE THE RIP CURRENT RISK FOR THE BEACHES OF SOUTH
PADRE ISLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 6:55 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more26 hr
Feb 26, 12:42 AM CSTSmall Craft AdvisoryBRO43 hr
Feb 26, 3:56 AM CSTFire Weather WatchBROCameron, Hidalgo, Kenedy, Willacy24 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.